Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Blacksburg, VA

July 13, 2006Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 13, 2006, 4:35 PM EDT for Halifax County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2006, 4:35 PM EDT (20:35 UTC)
Expired
Jul 13, 2006, 10:30 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 132042
FFWRNK
VAC083-140230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1030 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODY.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN THE 
WARNED AREA FROM ADDITIONAL THUNDERSTORMS. 

THIS WILL CAUSE STATE ROUTE 647 ALONG CHILDREY CREEK...STATE ROUTE 
625 ALONG ELLIS CREEK...AND STATE ROUTE 617 ALONG HUNTING CREEK TO 
FLOOD. BUCKSKIN CREEK WILL ALSO COME OUT OF ITS BANKS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. DO NOT DRIVE THROUGH WATER THAT IS 
FLOWING ACROSS A ROAD. TURN AROUND..DONT DROWN

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3692 7912 3705 7908 3703 7905 3703 7893
      3701 7889 3698 7889 3699 7881 3696 7879
      3700 7875 3701 7875 3682 7867

$$

AMS
3 follow-up statements
000 
WGUS71 KRNK 132244
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU JUL 13 2006

VAC083-140230-
HALIFAX VA-
644 PM EDT THU JUL 13 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHERN HALIFAX COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS SEVERAL CLUSTERS OF THUNDERSTORMS MOVE THROUGH THE 
REGION THIS EVENING.

EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
      3703 7893 3701 7889 3698 7889 3699 7881
      3696 7879 3699 7875 3694 7873 3692 7875
      3685 7867

$$
000 
WGUS71 KRNK 140054
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT THU JUL 13 2006

VAC083-140230-
HALIFAX VA-
846 PM EDT THU JUL 13 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHEASTERN HALIFAX COUNTY...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS IN HALIFAX COUNTY. 1 TO 3 INCHES 
OF RAIN HAVE FALLEN IN THE WARNED AREA THIS AFTERNOON AND EVENING. 
ANOTHER HALF INCH OF RAINFALL IS LIKELY BEFORE 10 PM. 

THE EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF 
BIRCH CREEK AND CATAWBA CREEK...OTHER SMALL STREAMS...COUNTRY 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE THROUGH WATER THAT COVERS A ROAD. TURN AROUND...DONT 
DROWN


LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
      3703 7893 3701 7889 3698 7889 3699 7881
      3696 7879 3699 7875 3694 7873 3692 7875
      3685 7867

$$

AMS
000 
WGUS71 KRNK 140215
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT THU JUL 13 2006

VAC083-140219-
HALIFAX VA-
1014 PM EDT THU JUL 13 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HALIFAX 
COUNTY...

HEAVY RAINFALL HAS EXITED THE AREA AND ONLY LIGHT RAIN SHOWERS ARE 
EXPECTED THROUGH THE NIGHT.

LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
      3703 7893 3701 7889 3698 7889 3699 7881
      3696 7879 3699 7875 3694 7873 3692 7875
      3685 7867

$$

LAWRENCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:22 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 13, 3:22 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT THU JUL 13 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR MOST OF THE AREA...SEE WBCWCNRNK OR OUR WEB SITE FOR COUNTIES.

GOOD SHORTWAVE PUSHING THRU KY ATTM WITH TSTMS TRYING TO ORGANIZE
AHEAD OF IT OVER THE SOUTHERN APPALACHIANS. ATMOSPHERE OVER THE
REGION IS VERY WARM AND MOIST THIS AFTN WITH MARGINAL INSTABILITY...
BUT WITH GOOD LOW LEVEL WIND MAX OF 25-30 MPH MOVING THRU. AS A
RESULT ANY STORMS THAT ORGANIZE INTO LINE SEGMENTS HAVE A GOOD
CHANCE OF PRODUCING STRONG DAMAGING WINDS. PCPBL WATER IS
APPROACHING 2 INCHES...SO STICKING WITH A FLASH FLOOD WATCH FOR FAR
WESTERN COUNTIES WHERE HIGHEST CHANCE OF RAIN WILL BE THRU THE
EVENING.  BEST CHANCE OF RAIN AND STORMS OVERNIGHT WILL BE ACROSS
THE NORTHERN PORTIONS OF THE FCST AREA...ACROSS CENTRAL SECTIONS OF
VA...WHERE DIFFERENTIAL HTG BNDRY HAS SET UP BETWEEN THIS MORNING
CLOUDS AND RAIN OVER NORTHERN VA/WV AND SUNNY CONDITIONS THIS
MORNING OVER SOUTHERN VA.

WAVE WILL BE PULLING OUT LATE...BUT WITH SHOWERS AND MAYBE TSTMS
LINGERING IN THE EAST DURING THE MORNING.  COVERAGE OF CONVECTION
LIKELY TO BE MUCH LESS THAN TODAY WITH SHORTWAVE RIDGING OVERHEAD
AHEAD OF NEXT WAVE WHICH IS PROGGED TO MOVE IN FOR SATURDAY AND SAT
NIGHT.

AREA WILL REMAIN IN A WARM TROPICAL ENVIRONMENT THROUGH AT LEAST
FRIDAY NIGHT. THIS WILL RESULT IN OVERNIGHT TEMPERATURES REMAINING
WARM AND MUGGY WITH READINGS IN THE MID 60S TO MID 70S. WITH A WARM
START TO THE DAY FRIDAY...TEMPERATURES WILL WARM TO SIMILAR READS AS
THIS AFTERNOON WITH 80S ACROSS THE WEST TO NEAR 90F IN THE PIEDMONT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

ANOTHER DISTURBANCE TO MOVE THROUGH THE REGION SATURDAY AFTERNOON
AND NIGHT. PWATS REMAINING TROPICAL SATURDAY TO AGAIN PRODUCE HEAVY
DOWNPOURS. LOW LEVEL JET AND DIFFLUENCE TO ALSO BRING ANOTHER ROUND
OF ISOLATED SEVERE STORMS SATURDAY.

SUNDAY WILL BE A DAY OF CHANGE AS RIDGING AND DRY AIR TRIES TO
RETURN TO THE REGION. I SAY TRY BECAUSE MODELS ARE DEVELOPING A CUT
OFF UPPER LEVEL LOW OVER THE SE COAST. 12Z GFS HAS THIS LOW MORE
INLAND THAN PREVIOUS RUNS. IF THIS UPPER LOW DOES DEVELOP AND STAYS
TO THE SOUTH...THEN RIDGING ALOFT WILL KEEP THE AREA CAPPED AND DRY.
IF THIS LOW DRIFTS TO THE NORTH...THEN AFTERNOON AND EVENING
SHOWERS  WILL LIKELY BE ADDED TO THE FORECAST.

850 TEMPERATURES WARMER WITH THE LATEST GFS (18-22C). THESE 850
TEMPS TRANSLATES TO NEAR NORMAL SURFACE TEMPERATURES. SURFACE
TEMPERATURES COULD BE EVEN WARMER IF SKIES REMAIN MOSTLY SUNNY
DURING THE AFTERNOON.

&&

.AVIATION...

WENT WITH PREVAILING COVERAGE OF SHOWERS AND/OR STORMS IN THE TAFS
LATE THIS AFTN AND THIS EVENING AS FRONT MOVES INTO THE AREA.
ACTIVITY DIMINISHES LATE TONIGHT WITH VFR RETURNING BY MID-MORNING
FRIDAY IN THE EAST. MVFR CIGS LIKELY TO PREVAIL IN THE WEST THRU 18Z.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...FLASH FLOOD WATCH FOR WVZ042-043-045 UNTIL 2 AM FRIDAY.

&&

JS/RCS
Hazardous weather outlook, Jul 13, 12:09 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EDT THU JUL 13 2006

NCZ004>006-020-VAZ043-044-058-141615-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
1209 PM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS
A WEAK COLD FRONT SAGS TOWARD THE REGION FROM THE NORTH. SOME OF
THESE STORMS COULD BE SEVERE RESULTING IN DAMAGING WINDS AND SOME
HAIL. IN ADDITION...SOME STORMS COULD CONTAIN TORRENTIAL DOWNPOURS
WHICH MAY RESULT IN MINOR FLOODING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL LIKELY
PERSIST FRIDAY INTO SATURDAY AS A WEAK FRONT STALLS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

VAZ007-010-011-013-014-018>020-022>024-034-035-045>047-059-WVZ044-
141615-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-
BUCKINGHAM-CHARLOTTE-MONROE-
1209 PM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT. SOME
OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED
LARGE HAIL. IN ADDITION TORRENTIAL DOWNPOURS ARE LIKELY WITH THE
BANDS OF SHOWERS AND THUNDERSTORMS AND COULD LEAD TO LOCALIZED
FLOODING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL
CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH
SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ001>003-018-019-VAZ009-012-015>017-032-033-141615-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-WYTHE-GRAYSON-CARROLL-
FLOYD-PATRICK-FRANKLIN-
1209 PM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA
AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL APPROACH FROM THE NORTH BY THIS EVENING
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
SOME OF THESE STORMS COULD CONTAIN STRONG WINDS ALONG WITH SOME
HAIL. IN ADDITION TORRENTIAL DOWNPOURS MAY PRODUCE LOCALIZED
FLOODING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY AS
A WEAK FRONT STALLS OVER THE REGION. HEAVY RAINFALL MAY AGAIN
CAUSE ISOLATED FLOODING TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WVZ042-043-045-141615-
MERCER-SUMMERS-GREENBRIER-
1209 PM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT.
RAINFALL RATES OF UP TO 3 INCHES PER HOUR ARE POSSIBLE WITH SOME
STORMS...LEADING TO FLASH FLOODING OF AREA CREEKS AND STREAMS.

ALSO...SOME OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS
AND ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL
CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH
SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 13, 2:28 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT THU JUL 13 2006

VAZ023-131930-
BOTETOURT VA-
228 PM EDT THU JUL 13 2006

...INSERT HEADLINE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR
ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY
250 PM EDT...NACE AND TROUTVILLE BY 300  PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Special weather statement, Jul 13, 2:28 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT THU JUL 13 2006

VAZ023-131930-
BOTETOURT VA-
228 PM EDT THU JUL 13 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO BOTETOURT COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR
ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY
250 PM EDT...NACE AND TROUTVILLE BY 300  PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Special weather statement, Jul 13, 3:09 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT THU JUL 13 2006

VAZ014-018-022-132015-
MONTGOMERY VA-CRAIG VA-ROANOKE VA-
312 PM EDT THU JUL 13 2006

...INSERT HEADLINE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST
AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG...
BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT
330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND
ROANOKE BY 350 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN
BRANCHES AND SMALL TREES.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Special weather statement, Jul 13, 3:09 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT THU JUL 13 2006

VAZ014-018-022-132015-
MONTGOMERY VA-CRAIG VA-ROANOKE VA-
312 PM EDT THU JUL 13 2006

...STRONG THUNDERSTORM MOVING THROUGH...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST
AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG...
BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT
330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND
ROANOKE BY 350 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN
BRANCHES AND SMALL TREES.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Special weather statement, Jul 13, 3:54 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT THU JUL 13 2006

VAZ035-045>047-058-059-132100-
AMHERST-APPOMATTOX-BUCKINGHAM-CAMPBELL-CHARLOTTE-HALIFAX-
354 PM EDT THU JUL 13 2006

...THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINS TO AFFECT THE
PIEDMONT...

SCATTERED TO NUMEROUS THUNDERSTORM WILL BE AFFECTING LOCATIONS EAST
OF HIGHWAY 29 FROM LYNCHBURG TO ALTAVISTA THROUGH 600 PM. THE STORMS
WILL BE STRONG AT TIMES...PRODUCING WIND GUSTS AS HIGH AS 50 MPH...
WHICH CAN DOWN SMALL LIMBS. ALSO FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN WILL OCCUR. THOSE WHO LIVE FROM THE LYNCHBURG AREA
EAST TOWARD BUCKINGHAM AND APPOMATTOX COUNTIES...SOUTH TO HALIFAX
COUNTY SHOULD BE ON THE LOOKOUT FOR STORMS THROUGH 600 PM. SEEK
SHELTER INDOORS IF A STORM APPROACHES YOUR AREA.

05
Special weather statement, Jul 13, 4:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT THU JUL 13 2006

NCZ004-132130-
STOKES NC-
430 PM EDT THU JUL 13 2006

...STRONG THUNDERSTORM WITH HEAVY DOWNPOURS OVER STOKES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 6 MILES WEST OF DANBURY...OR ABOUT OVER CAPELLA AND
VADE MECUM...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...DANBURY...LAWSONVILLE AT 445 PM EDT...MEADOWS AT 450 PM
EDT...DILLARD AT 505 PM EDT...AND SANDY RIDGE AT 510 PM EDT.

EXPECT RAINFALL AMOUNTS OF AROUND AN INCH IN LESS THAN 30 MINUTES
FROM THIS STORM AS IT PASSES THROUGH. THIS WILL CAUSE MINOR FLOODING
OF POOR DRAINAGE AREAS. MOTORISTS SHOULD BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY IN THE HEAVY DOWNPOURS...AND WATER COVERED
ROADS.

IN ADDITION TO THE HEAVY RAIN...THIS STORM MAY PRODUCE WIND GUSTS TO
45 MPH...WHICH COULD DOWN TREE LIMBS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:45 PM EDTSevere Thunderstorm WarningRNKCraig60 min
Jul 13, 2:59 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt61 min
Jul 13, 3:16 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem59 min
Jul 13, 4:18 PM EDTFlash Flood WarningRNKBedford6 hr
Jul 13, 4:34 PM EDTSevere Thunderstorm WarningRNKFranklin37 min
Jul 13, 5:58 PM EDTSevere Thunderstorm WarningRNKHalifax47 min
Jul 13, 6:54 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville66 min

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.